Delayed onset refractory dystonic movements following propofol anesthesia

K Saravanakumar, P Venkatesh, P Bromley

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Neuroexcitation is an uncommon but well recognized side effect of propofol anesthesia and sedation. We present a patient who, despite an intact mental status and without any preexisting movement disorder, experienced delayed onset of involuntary dystonic movements involving head, neck and shoulder for 11 h following emergence from propofol/nitrous oxide anesthesia.

Original languageEnglish
Pages (from-to)597-601
Number of pages5
JournalPediatric Anesthesia
Volume15
Issue number7
DOIs
Publication statusPublished - Jul 2005

    Fingerprint

Keywords

  • Adolescent
  • Anesthesia, Inhalation
  • Anesthesia, Intravenous
  • Anesthetics, Inhalation
  • Anesthetics, Intravenous
  • Debridement
  • Dystonia
  • Head Movements
  • Humans
  • Lacerations
  • Male
  • Nitrous Oxide
  • Propofol
  • Shoulder
  • Sutures

Cite this